MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 3 HOLE ACET SHELL 60MM; PROSTHSIS,HIP,SMICONSTRAD METL/CRMIC/CRMIC/MTAL,CMNTDORUNCMNTD

SMITH & NEPHEW, INC. R3 3 HOLE ACET SHELL 60MM; PROSTHSIS,HIP,SMICONSTRAD METL/CRMIC/CRMIC/MTAL,CMNTDORUNCMNTD
Catalog Number 71335560
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/24/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported by the patient that during the screw insertion was unsuccessful.Radiography confirmed the tip of the cancellous screw penetrated through the iliac cortex into abdomen.
 
Additional Manufacturer Narrative
The associated complaint devices were not returned.A clinical evaluation was conducted and based on the available information, the root cause for the ¿pneumoperitoneum and perforated sigmoid diverticulitis¿ cannot be concluded.The provided x-ray pictures and the intraoperative notes are inconclusive.Also the intra-operative notes site diverticulitis as the contributing factor for the event.No current information has been provided except for the permanent colostomy.On 03/06/2019: (addendum) review of the received office visit note dated 05/19/2017 indicated that there was a rupture of a diverticula after taking magnesium citrate which was captured in the previous complaint.There was reported hip arthroplasty improvement until 5 weeks prior to the may 2017 visit.The follow-up visit noted pain reportedly on his side and the surgeon felt it was likely gt bursitis ¿based on the palpation of a very tight iliotibial band and point tenderness over the gt¿ with heterotopic ossification about the left hip.Neither prosthetic loosening nor infection was suspected and the information provided did not warrant further changes to the medical investigation.A review of complaint history on the listed parts revealed no prior complaints for the listed batches with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
R3 3 HOLE ACET SHELL 60MM
Common Device Name
PROSTHSIS,HIP,SMICONSTRAD METL/CRMIC/CRMIC/MTAL,CMNTDORUNCMNTD
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8308598
Report Number1020279-2019-00465
Device Sequence Number62214
Product Code MRA
UDI-Device Identifier03596010598288
UDI-Public03596010598288
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P030022
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/15/2024
Device Catalogue Number71335560
Device Lot Number14GM12514
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/09/2019
Supplement Date Received by Manufacturer01/09/2019
Initial Report FDA Received Date02/05/2019
Supplement Report FDA Received Date03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;